Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taken extended-cycle birth control pills. Started bleeding, having headache. LH and FSH found non existent. What to do?

I take extended cycle BC pills . I started bleeding in the middle of the pack...and continued for 4 weeks. Now the bleeding has almost stopped but now I am having frequent headaches. My lab work for LH and FSH were almost non existent. My TSH is 6.2. My reg. DR. Is sending me to an endocrinologist but I am sure it s necessary. I don t want to create big bills. What should I do?
Asked On : Tue, 15 May 2012
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2014
Hi and welcome,

I understand your concern. However the continuous bleeding, raised TSH and low FSH, LH indicate that you may have hypothyroidism. So a visit to an endocrinologist is warranted.

Hypothyroidism leads to weight gain, headaches, lethargy and lack of energy and menstrual irregularities. Your raised TSH is well beyond the upper limit of 5.5. If you feel that the result is a false positive one you may retest it after a month and then go. Meanwhile eat iodinated salt in food [ it is mentioned on the salt pack if it is iodinated] as iodine deficiency is a cause of hypothyroidism.

Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Answered: Fri, 21 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor